Alert archive / Louisiana / River Flood Warnings in 2019

River Flood Warning 112, NWS Lake Charles, LA

June 5, 2019Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Jun 5, 2019, 11:51 AM CDT for Calcasieu Parish, Louisiana. It took effect at Jun 7, 2019, 1:00 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2019, 11:51 AM CDT (16:51 UTC)
In effect from
Jun 7, 2019, 1:00 PM CDT
Expired
Jun 8, 2019, 11:37 AM CDT
In force
23 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jun 5, 11:34 AM CDT, 17 minutes earlier.

Area forecast discussion, Jun 5, 11:34 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1134 AM CDT Wed Jun 5 2019

.DISCUSSION...
Anticipated rainfall event underway with widespread light to
moderate rains and isolated heavier convective cells continuing to
spread across the area. Inherited forecast and associated hazards
have the situation covered well, so only some minor cosmetic
changes were needed.

13

&&

.PREV DISCUSSION... /issued 737 AM CDT Wed Jun 5 2019/

DISCUSSION...
Rains to continue through the day and into the overnight
hours tonight. Ceilings and vsby to vary as storms move
acrs TAF locations.

PREV DISCUSSION... /issued 538 AM CDT Wed Jun 5 2019/

DISCUSSION...
Early this morning things were looking a bit gloomy
as a large rain shield of moderate to heavy rain off the
northwest Gulf of Mexico was moving inland across
southeast Texas and Louisiana. Temperatures were in the mid to
upper 70s. The airmass was juiced up for the developing Flash
Flood rains that is inevitable.

A combination of deep tropical moisture plume from south Texas
combined with an upper level trough west of the area will lay the
foundation for excessive heavy rainfall today and Thursday.
Extreme PW's of 2.5-2.6" are now moving into the area and will
stay with us through early Thursday. In fact...HPC has now
increased our areas around the I-10 corridor and southward to the
coast to a High Risk of Excessive Rainfall. That translate to
Flash Flood rains coming today through early Thursday for this
high risk area. Gleaming the new QPF rainfall numbers...south
central Louisiana is now expected to receive 3 to near 7 inches of
rain through Thursday with isolated higher amounts possible.
Further west into southwest Louisiana and southeast Texas...the
news is a bit grim...with expected 5 inches to near 1 foot of rain
possible. Further north of I-10...rainfall amounts are expected
to be 1.5" up to 5 inches. A Flash Flood Watch is in effect today
and Thursday.

A Coastal Flood Advisory is also in effect through early Friday
afternoon as coastal flooding develops especially during high
astronomical tides.

Southwest CONUS trof/low will advance across the south plains
late Thursday into early Friday shunting deeper moisture to the
east of the region with rains tapering off through the day Friday.
Drier weather is on tap for the weekend with the exception of
extreme east part of central and south central Louisiana where
residual moisture and heating keep pops in the forecast. A cool
front moving into the area early Monday drying our the area with
slightly cooler high temperatures for the early part of next week.

MARINE...
A surface trough across south Texas will slowly lift northward
today through late Thursday with abundant tropical moisture moving
into the northern Gulf of Mexico. Widespread showers and
thunderstorms will plaque the gulf waters through Friday with
activity decreasing Friday night into the weekend. Moderate
southerly winds and building seas can be expected through
Thursday. Winds and seas will subside Friday into the the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  71  84  73 /  80  70  70  50
LCH  80  74  86  76 / 100  80  70  40
LFT  82  73  85  75 /  90  90  80  50
BPT  79  75  87  76 / 100  80  70  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
     041>045-052>055-073-074.

     Coastal Flood Advisory until 1 PM CDT Friday for LAZ041-052>054-
     073-074.

TX...Coastal Flood Advisory until 1 PM CDT Friday for TXZ215-216.

     Flash Flood Watch through Thursday afternoon for TXZ180-201-215-
     216-259>262.

GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ450-452-455-
     470-472-475.

&&
Hazardous weather outlook, Jun 5, 11:28 AM CDT, 23 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
1128 AM CDT Wed Jun 5 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
061630-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
1128 AM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight

Widespread showers and thunderstorms can be expected across the
area. A Flash Flood Watch is in effect. Rainfall amounts of 6 to
10 inches are expected along and to the south of the I-10
corridor, with amounts of 2 to 5 inches to the north. Locally
higher amounts are possible.

There is a marginal risk of severe thunderstorms, with damaging
winds and isolated brief and weak tornadoes the primary hazards.

Elevated tide levels will continue to result in the potential for
minor coastal flooding. A Coastal Flood Advisory is in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Widespread heavy rain will taper off Thursday but showers and
thunderstorms chances will continue into Friday. Drier air will
work into the area over the weekend with a cool front passage
early Monday. Slightly cooler highs and lows can be expected
Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-061630-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1128 AM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight

Southerly winds of 15 to 25 knots, with seas building to 5 to 8
feet today as a surface trough moves northward from south Texas. A
Small Craft Advisory is in effect for the Gulf of Mexico waters.

Widespread showers and isolated thunderstorms are expected.
Stronger thunderstorms will be capable of very heavy rain reducing
visibility to less than one nautical mile, locally higher winds
and seas, and possibly waterspouts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Small Craft Advisory will remain in effect through at least
Thursday as elevated southerly winds and rough seas are expected
to persist.

Widespread showers and thunderstorms can be expected across the
region Thursday with a tapering off of rains late on Friday.
Storms will be capable of producing gusty winds and heavy
rainfall, as well as a few isolated waterspouts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 11:51 AM CDTRiver Flood WarningLCHIberia, Saint Martin, St. Mary21 days
Jun 5, 11:51 AM CDTRiver Flood WarningLCHCalcasieu4 days
Jun 5, 11:51 AM CDTRiver Flood WarningLCHCalcasieu6 days
Jun 5, 1:29 PM CDTSpecial Marine WarningLCH61 min
Jun 5, 3:39 PM CDTRiver Flood WarningLCHLafayette, Vermilion11 days
Jun 5, 4:54 PM CDTAreal Flood AdvisoryLCHCalcasieu4 hr
Jun 5, 5:26 PM CDTSpecial Marine WarningLCH64 min
Jun 5, 6:16 PM CDTSpecial Marine WarningLCH59 min
Jun 5, 6:43 PM CDTAreal Flood AdvisoryLCHLafayette2 hr
Jun 5, 11:51 AM CDTRiver Flood WarningLCHHardin, Jasper4 days
Jun 5, 11:51 AM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange21 days
Jun 5, 11:51 AM CDTRiver Flood WarningLCHHardin, Jefferson5 days
Jun 5, 12:43 PM CDTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange3 hr
Jun 5, 3:29 PM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange6 hr

Nearby

River Flood Warnings in Louisiana, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.